Alert archive / Florida / Red Flag Warnings in 2011
Red Flag Warning 20, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this red flag warning at May 8, 2011, 4:05 AM EDT for Polk County, Florida. It took effect at May 8, 2011, 1:00 PM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 8, 2011, 4:05 AM EDT (08:05 UTC)
- In effect from
- May 8, 2011, 1:00 PM EDT
- Expired
- May 8, 2011, 7:00 PM EDT
- In force
- 6 hr
- Issued by
- NWS Tampa Bay, FL
County Polk County, FL
The radar
The Tampa radar (KTBW), 74 km from the middle of the area, began a volume at 08:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 8.1 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1905 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
288 WWUS82 KTBW 080805 RFWTBW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 405 AM EDT SUN MAY 8 2011 ...RED FLAG WARNING IN EFFECT THIS AFTERNOON FOR 4 OR MORE HOURS OF HUMIDITIES BELOW 35 PERCENT WITH ERC VALUES OF 35 OR GREATER FOR LEVY...HERNADNO...PASCO AND POLK COUNTIES... .A DRY AIR MASS IN PLACE WILL ALLOW FOR SEVERAL HOURS OF CRITICAL AFTERNOON HUMIDITIES ACROSS THE WARNING AREA. THIS ALONG WITH DRY FUELS WILL CAUSE RED FLAG WARNING CONDITIONS THIS AFTERNOON. FLZ039-048-049-052-082300- /O.UPG.KTBW.FW.A.0010.110508T1700Z-110508T2300Z/ /O.NEW.KTBW.FW.W.0020.110508T1700Z-110508T2300Z/ LEVY-HERNANDO-PASCO-POLK- 405 AM EDT SUN MAY 8 2011 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING FOR 4 OR MORE HOURS OF HUMIDITIES BELOW 35 PERCENT WITH ERC VALUES OF 35 OR GREATER... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A DRY AIR MASS UNDER HIGH PRESSURE WILL REMAIN IN PLACE ACROSS THE AREA THIS AFTERNOON. RELATIVE HUMIDITIES WILL FALL TO 25 TO 30 PERCENT FOR 4 OR MORE HOURS THIS AFTERNOON WITH ERC VALUES OF 35 OR GREATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. && $$
1 follow-up statement
230 WWUS82 KTBW 080820 CCA RFWTBW URGENT - FIRE WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 405 AM EDT SUN MAY 8 2011 CORRECTED FOR SPELLING ...RED FLAG WARNING IN EFFECT THIS AFTERNOON FOR 4 OR MORE HOURS OF HUMIDITIES BELOW 35 PERCENT WITH ERC VALUES OF 35 OR GREATER FOR LEVY...HERNANDO...PASCO AND POLK COUNTIES... .A DRY AIR MASS IN PLACE WILL ALLOW FOR SEVERAL HOURS OF CRITICAL AFTERNOON HUMIDITIES ACROSS THE WARNING AREA. THIS ALONG WITH DRY FUELS WILL CAUSE RED FLAG WARNING CONDITIONS THIS AFTERNOON. FLZ039-048-049-052-082300- /O.UPG.KTBW.FW.A.0010.110508T1700Z-110508T2300Z/ /O.NEW.KTBW.FW.W.0020.110508T1700Z-110508T2300Z/ LEVY-HERNANDO-PASCO-POLK- 405 AM EDT SUN MAY 8 2011 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING FOR 4 OR MORE HOURS OF HUMIDITIES BELOW 35 PERCENT WITH ERC VALUES OF 35 OR GREATER... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A DRY AIR MASS UNDER HIGH PRESSURE WILL REMAIN IN PLACE ACROSS THE AREA THIS AFTERNOON. RELATIVE HUMIDITIES WILL FALL TO 25 TO 30 PERCENT FOR 4 OR MORE HOURS THIS AFTERNOON WITH ERC VALUES OF 35 OR GREATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at May 8, 2:54 AM EDT, 1 hour 11 minutes earlier.
Area forecast discussion, May 8, 2:54 AM EDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
254 AM EDT SUN MAY 8 2011
.SHORT TERM (TODAY THROUGH TUESDAY)...
SURFACE RIDGE IS CENTERED EAST TO WEST OVER THE PENINSULA THIS
MORNING. A WEAK STATIONARY FRONTAL BOUNDARY REMAINS STRETCHED
OVER SOUTH FLORIDA. THE RIDGE WILL REMAIN OVERHEAD TODAY THROUGH
EARLY MONDAY...KEEPING DRY AND WARM CONDITIONS IN THE FORECAST.
LATE MONDAY A BACKDOOR FRONT SHIFTS DOWN INTO NORTHERN PORTIONS
OF THE AREA BUT HAS VERY LITTLE OVERALL EFFECT ON THE FORECAST.
WITH THE LIGHT WIND FLOW UNDER THE RIDGE EACH DAY...EXPECT THE
SEABREEZE TO SHIFT INLAND EACH AFTERNOON. MAY SEE ENOUGH OF AN
INCREASE IN MOISTURE BY TUESDAY AFTERNOON TO GET A FEW ISOLATED
STORMS ALONG THE SEABREEZE MAINLY OVER INLAND COUNTIES.
.LONG TERM (TUESDAY NIGHT THROUGH SATURDAY)...
HIGH PRESSURE AND UPPER RIDGING WILL BE IN PLACE JUST TO THE WEST
OF THE STATE FOR TUESDAY NIGHT THROUGH THURSDAY WITH A WEAK
SURFACE TROUGH REMAINING JUST TO THE EAST OF THE STATE. ANOTHER
COLD FRONT WILL THEN SETTLE ACROSS THE AREA FOR FRIDAY AND
SATURDAY...ALLOWING FOR ISOLATED SHOWERS AND STORMS. HIGHS WILL
BE IN THE MID 80S TO LOWER 90S ACROSS THE AREA. LOWS WILL FALL
INTO THE LOWER-MID 60S NORTH AND THE MID 60S-MID 70S CENTRAL AND
SOUTH.
&&
.AVIATION...
VFR CONDITIONS ARE EXPECTED AT THE TERMINALS FOR THE NEXT 24
HOURS.
&&
.MARINE...
WITH THE SURFACE RIDGE REMAINING OVER THE WATERS FOR MUCH OF THE
WEEK...WINDS REMAIN RATHER LIGHT WITH ONLY SLIGHT INCREASES IN
SPEEDS EACH AFTERNOON AS THE SEABREEZE DEVELOPS.
&&
.FIRE WEATHER...
RELATIVE HUMIDITIES WILL AGAIN FALL TO BELOW CRITICAL THRESHOLDS
THIS AFTERNOON...AND SEVERAL COUNTIES ALSO WILL SEE ERC'S OF 35
OR HIGHER AND THEREFORE THE CURRENT WATCH FOR LEVY...HERNANDO...
PASCO AND POLK COUNTIES WILL BE UPGRADED TO A WARNING. SEVERAL
OTHER COUNTIES WILL ALSO SEE THE LOW RH'S AND ERC VALUES BETWEEN
30 TO 34 AND WILL ALSO ISSUE A FIRE DANGER STATEMENT THIS MORNING.
A WEAK FRONTAL BOUNDARY SHIFTS DOWN INTO NORTHERN PORTIONS OF THE
AREA ON MONDAY...INCREASING MOISTURE TO JUST ABOVE CRITICAL
VALUES OVER OUR NORTHERN COUNTIES...BUT WE STILL MAY SEE RH'S
DROP TO JUST BELOW 35% OVER OUR INLAND COUNTIES FROM POLK
SOUTHWARD FOR AROUND FOUR HOURS. MOISTURE RETURNS TO THE REGION
ON TUESDAY THROUGH MOST OF THE WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 86 69 87 73 / 0 0 0 10
FMY 90 68 90 70 / 5 0 0 10
GIF 90 66 91 71 / 0 0 5 10
SRQ 85 65 86 69 / 0 0 0 10
BKV 88 58 90 64 / 0 0 5 10
SPG 86 73 87 74 / 0 0 0 10
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS
EVENING FOR HERNANDO-LEVY-PASCO-POLK.
GULF WATERS...NONE.
&&
SHORT TERM/MARINE/FIRE WEATHER...23/MCNATT
LONG TERM/AVIATION...24/COLSONHazardous weather outlook, May 7, 4:38 AM EDT, 23 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 438 AM EDT SAT MAY 7 2011 FLZ039-042-043-048>052-055>057-060>062-065-080000- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 438 AM EDT SAT MAY 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TONIGHT. ...FIRE WEATHER IMPACT... MUCH DRIER AIR WILL FILTER INTO THE REGION TODAY BEHIND A DEPARTING COLD FRONT. RELATIVE HUMIDITIES THIS AFTERNOON WILL FALL TO BETWEEN 25 TO 35 PERCENT AND REMAIN LOW FOR FOUR TO SIX HOURS. A RED FLAG WARNING HAS BEEN ISSUED FOR CHARLOTTE... HERNANDO...LEE...LEVY...MANATEE...PASCO...PINELLAS...POLK AND SARASOTA COUNTIES WHERE ERC VALUES ARE 35 OR ABOVE. A FIRE DANGER STATEMENT HAS BEEN ISSUED FOR CITRUS...SUMTER...HILLSBOROUGH... HARDEE...DESOTO AND HIGHLANDS COUNTIES WITH ERC VALUES 30 TO 34. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ...FIRE WEATHER IMPACT... DRY AIR WILL REMAIN OVER THE AREA ON SUNDAY...WITH RED FLAG CONDITIONS AGAIN POSSIBLE OVER SOME LOCATIONS IN THE AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. MCNATT
Nearby
Red Flag Warnings in Florida, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.